Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child has fever, low energy, sleeping more, eating little, no diarrhea. Taken Tylenol. Should we go to doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
Good morning,

My 8 year old son has had a slight fever for the past 3 days (99.5 - 101.7 degrees, 103 degrees at the highest for a brief period of time). We have been able to keep the fever at bay with Tylenol a couple of times a day.

His energy levels seem very low and he is sleeping quite a bit. He has been eating a little bit (definitely not as much as usual) and has been drinking water.

No diarrhea and he's only vomitted once. Should we be taking him to the doctor since it is now day 3?

Thank you!
Posted Tue, 4 Sep 2012 in Child Health
Answered by Dr. Neelam Ashish Vanjari 25 minutes later

Thanks for writing in.
Fever in any case indicate infection somewhere in the body. Sometimes it can be viral or bacterial or fungal.
In case of your son, it is required to find out cause for fever. If it is viral fever it will subside on its own and will take a time of about week.
But even in case of viral fever we need to give symptomatic treatment like antihistaminic, pain relievers, antipyretic like paracetamol [as you are giving Tylenol].

If it is day 3, fever would have come down and energy levels would have gone up in viral fever.
I would suggest you to see doctor to find cause for fever like pharyngitis/lower or stomach upset as your son has vomited once.

I hope I have answered your query. In case of any doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor